Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 33, NWS Cheyenne, WY

October 16, 2008

NWS Cheyenne, WY issued this high wind warning at Oct 16, 2008, 12:15 PM MDT. It took effect at Oct 16, 2008, 1:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2008, 12:15 PM MDT (18:15 UTC)
In effect from
Oct 16, 2008, 1:00 PM MDT
Expired
Oct 16, 2008, 4:40 PM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 161815
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 PM MDT THU OCT 16 2008

...STRONG WINDS WILL AFFECT THE AREA AROUND ARLINGTON FOR
THE REST OF THE AFTERNOON...

.WEST WINDS WILL BE SUSTAINED AT BETWEEN 40 AND 45 MPH WITH GUSTS
BETWEEN 50 AND 60 MPH OVER PORTIONS OF CARBON AND ALBANY
COUNTIES FOR THE REST OF THE AFTERNOON. THIS AREA INCLUDES 
ROCK RIVER...MEDICINE BOW...ARLINGTON AND HANNA AS WELL AS 
THAT SEGMENT OF INTERSTATE 80 AND HIGHWAY 30 IN THAT AREA.  

WYZ062-063-065-170000-
/O.NEW.KCYS.HW.W.0033.081016T1900Z-081017T0000Z/
NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
LARAMIE
1215 PM MDT THU OCT 16 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WEST WINDS WILL BE SUSTAINED BETWEEN 40 AND 45 MPH AND GUSTS
WILL BE BETWEEN 50 AND 60 MPH FOR THE REST OF THE AFTERNOON IN THE
AREA BOUNDED BY ROCK RIVER...MEDICINE BOW...HANNA AND ARLINGTON.

AT 1145 AM...ARLINGTON HAD SUSTAINED WINDS OF 43 MPH AND GUSTS
TO 54 MPH.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

WEILAND
1 follow-up statement
000 
WWUS75 KCYS 162240
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT THU OCT 16 2008

WYZ062-063-065-162345-
/O.CAN.KCYS.HW.W.0033.000000T0000Z-081017T0000Z/
NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
LARAMIE
440 PM MDT THU OCT 16 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. WEST WINDS IN THE AREA HAD DECREASED BELOW HIGH
WIND LEVELS LATE THIS AFTERNOON. IT WILL STILL BE WINDY THROUGH
EARLY THIS EVENING THOUGH AS WINDS WILL REMAIN FROM 25 TO 40 MPH.
THE WINDS WILL DECREASE TO 15 TO 30 MPH AFTER 6 PM MDT. 


$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 16, 3:02 AM MDT, 9 hours 13 minutes earlier.

Area forecast discussion, Oct 16, 3:02 AM MDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
302 AM MDT THU OCT 16 2008

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
DRY CONDITIONS WILL PERSIST IN THE SHORT TERM.  NW FLOW WILL BE
ALOFT TODAY AS AN UPPER RIDGE BUILDS ALONG THE WEST COAST.  A
DISTURBANCE IN THE NW FLOW WILL MOVE ACROSS THE CWA TODAY...BUT ONLY
SOME MID LEVEL CLOUDS ARE EXPECTED TO OCCUR WITH THIS DISTURBANCE.
NW FLOW WILL CONTINUE TONIGHT AND FRIDAY AS THE UPPER RIDGE MOVES
OVER THE WESTER U.S.  THE UPPER RIDGE AXIS WILL MOVE OVER THE
FORECAST AREA FRIDAY NIGHT.  DOWNSLOPE WESTERLY WINDS WILL OCCUR AT
THE SURFACE DURING THE ENTIRE TIME PERIOD.  HIGH TEMPERATURES WILL
BE FROM 3 TO 7 DEGREES ABOVE NORMAL BOTH TODAY AND FRIDAY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY.

SATURDAY...QUITE MILD DAY FOR OUTDOOR WARM WEATHER ENTHUSIASTS. HIGH
TEMPERATURES WILL SOAR INTO THE 70S AND LOWER 80S AT MANY LOCALES
WITH WEST FLOW ALOFT...500 MB HEIGHTS NEAR 5820 METERS...1000-500 MB
THICKNESSES NEAR 5730 METERS...PLENTY OF SUNSHINE AND DOWNSLOPE WEST
WINDS. WARMER GFS HIGHS LOOK BETTER THAN SLIGHTLY COOLER NAM HIGHS
AS WEST WINDS WARM TEMPERATURES MORE THAN NAM SHOWS MOST OFTEN.
WARMEST TEMPERATURES IN THE NORTH PLATTE RIVER VALLEY.

SUNDAY...COLD FRONTAL PASSAGE WILL OCCUR DURING THE DAY WITH COLD
FRONT ASSOCIATED WITH THE SHORTWAVE TROUGH SKIMMING ACROSS THE
NORTHERN PLAINS. THUS HIGH TEMPERATURES WILL FALL BACK INTO THE
60S...STILL ABOVE NORMAL. LIMITED LOW AND MID LEVEL MOISTURE WILL
PRECLUDE PRECIPITATION.

MONDAY...RETURN SOUTH WINDS RETURN ON THE HEELS OF STRENGTHENING
WEST FLOW ALOFT. STILL DRY.

TUESDAY...FAST MOVING LARGE AMPLITUDE SHORTWAVE TROUGH MOVES ACROSS
MONTANA AND WYOMING SENDING ANOTHER COLD FRONT ACROSS OUR COUNTIES.
LOOKS LIKE ENOUGH LOW AND MID LEVEL MOISTURE AND DYNAMICS FOR
SCATTERED DAYTIME SHOWERS.

WEDNESDAY...WILL BE A DRY DAY WITH DRY LOW AND MID LEVELS. STRONG
UNIDIRECTIONAL NORTHWEST FLOW AT LOW AND MID LEVELS WILL PRODUCE A
WINDY DAY. HIGH TEMPERATURES IN THE 50S WITH 1000-500 MB THICKNESSES
NEAR 5520 METERS.   RUBIN

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...KMD
LONG TERM...RUBIN
Hazardous weather outlook, Oct 16, 9:17 AM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
917 AM MDT THU OCT 16 2008

NEZ001>003-019>021-054-055-WYZ059>070-170930-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
917 AM MDT THU OCT 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL GUST AS HIGH AS 50 MPH IN THE VICINITY OF
ARLINGTON AND MEDICINE BOW THROUGH LATE AFTERNOON.  THE STRONG
WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DURING THAT TIME
FOR INTERSTATE 80 BETWEEN ELK MOUNTAIN AND WOLCOTT JUNCTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Oct 16, 9:32 AM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
932 AM MDT THU OCT 16 2008

WYZ062-063-065-161745-
NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
LARAMIE
932 AM MDT THU OCT 16 2008

...STRONG WINDS WILL AFFECT AREAS NEAR AND NORTH OF THE SNOWY
RANGE THROUGH THE AFTERNOON...

WEST WINDS HAVE INCREASED IN THE AREA TO THE NORTH OF THE
SNOWY RANGE SO FAR THIS MORNING.  AS OF 930 AM...ARLINGTON
HAD SUSTAINED WINDS OF 39 MPH AND GUSTS TO 50 MPH. THE
STRONG WEST WINDS WITH GUSTS TO 50 MPH WILL AFFECT THE AREA
BETWEEN ROCK RIVER... ARLINGTON...HANNA AND MEDICINE BOW
THROUGH THE AFTERNOON.

THE WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 80 BEY WEEN
LARAMIE AND RAWLINS AS WELL AS HIGHWAY 30 BETWEEN ROCK RIVER
AND MEDICINE BOW. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE
VEHICLES SHOULD USE CAUTION AND BE AWARE OF THE STRONG WINDS
AND SUDDEN GUSTS IN THE AREA.

WEILAND

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.